MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558660
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found the balloon did not show visual defects and was in a good condition.The catheter of the device was carefully inspected, and no damages were found.Functional analysis was performed, and the balloon was inflated without a problem, however, the balloon would not hold pressure due to a pinhole located at the distal section of the balloon material, thereby confirming the reported event of balloon hole.This failure is most likely related to the balloon being used in the subglottic stenosis, which is not the intended anatomical use of the device, and to the interaction between the scope and the balloon.These factors would likely affect the performance and intended purpose of the device, leading to the reported damage of the balloon.Therefore, the most probable root cause is cause traced to intentional off-label, unapproved, or contraindicated use since the problem was traced to the intentional use of the device in an unapproved procedure, for an unapproved patient, or for which it is contraindicated, or not listed on the labels.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label as the device was used in the subglottic stenosis, which is not an indicated usage for this device.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during a subglottic stenosis dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon would not inflate because it was punctured.Reportedly, the device was removed, and the procedure was not completed due to this event.No patient complications have been reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Investigation results revealed that the balloon had a pinhole, therefore, this is now an mdr reportable event.

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10722077
Report Number3005099803-2020-04779
Device Sequence Number3006366
Product Code FGE
UDI-Device Identifier08714729797548
UDI-Public08714729797548
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberM00558660
Device Catalogue Number5866
Device Lot Number0021598527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1